Authors: Irsalina Husna Azwir, Airin R Nurdin, Anni Adriani, Muji Iswanty, Widya Widita, Idrianti Idrus
Introduction: Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a serious cutaneous and systemic drug reaction with multiple organ complications and a mortality rate of up to 10%. Its frequency has been estimated at 1 in 1000 to 10.000 drug exposures. A key feature is somewhat delayed onset, most often between 2 and 6 weeks after drug inception, and sometimes as late as 8 to 16 weeks.
Case Summary: We present a 36-year old male who presented with generalized scaly erythematous plaque, edema of the right lower leg, and fever 39,1°C for the past 7 days. The clinical manifestations included acute maculopapular eruption, fever, eosinophilia, and elevated renal function. He fulfilled 4 of 5 RegiSCAR criteria for DRESS syndrome. Our therapeutic approach was withdrawal of paracetamol and administration of systemic corticosteroids, systemic antibiotics, and hemodialysis. The symptoms resolved within 3 months.
Conclusion: DRESS syndrome is a life-threatening multisystem adverse drug reaction and should be considered in any patient with skin eruption, fever, eosinophilia, or liver and hematological abnormalities. Prompt recognition and management, with supportive therapy and initiation of corticosteroids, may prevent further complications.
Acute Kidney Injury, Corticosteroid, Drug Reaction with Eosinophilia and Systemic Symptom (DRESS)
Authors: Katrina Carmela M. Belen, MD, DPDS, Jasmin J.Jamora, MD, FPDS , Ma. Cecilia P. Ingente MD, DPDSAbstractBackground: Dermoscopy, a non-invasive diagnostic tool, has been proven to improve the diagnostic accuracy of vascular tumors since it can aid in...
A randomized, double-blind, comparative study on the safety and efficacy of virgin coconut (Cocos nucifera l.) oil against 1% hydrocortisone lotion as an anti-inflammatory and antipruritic preparation for mosquito reactions
Authors: Uy, Veronica S, MD; Gracia B. Teodosio, MD, FPDS; Ma. Teresita G. Gabriel, MD, FPDS; Mary Catherine T. Galang, MD; Mohammad Yoga A. Waskito, MD; Johannes F. Dayrit, MD, FPDS Abstract Background: Virgin coconut oil (VCO) has been reported...
Primary Cutaneous Anaplastic Large Cell Lymphoma (PC-ALCL) is a rare Non-Hodgkin lymphoma (NHL) representing approximately 9% of all cutaneous lymphomas.3 It usually manifests as a slow-growing, solitary tumor which has a tendency to regress spontaneously. However, metastasis is reported in 5-10% of cases.